Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 77, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 22, 2014, 1:22 AM EDT for 4 counties in Kentucky; Clark County, Floyd County, Washington County, Indiana. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2014, 1:22 AM EDT (05:22 UTC)
- Expired
- May 22, 2014, 2:00 AM EDT
- In force
- 38 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, IN, Floyd County, IN, Washington County, IN, Henry County, KY, Jefferson County, KY, Oldham County, KY, Trimble County, KY
The radar
The Louisville radar (KLVX), 56 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 1:50 AM EDT | TSTM WND GST 55 | 6 Nw La Grange, KY | A 55 MPH WIND GUST WAS MEASURED BY THE KENTUCKY MESONET IN SHELBY COUNTY |
| May 22, 1:55 AM EDT | TSTM WND DMG | 2 Sse Buckner, KY | TREE DOWN ON HOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 6:28 PM EDT | Severe Thunderstorm Watch | SPC | 13 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
561
WUUS53 KLMK 220522
SVRLMK
INC019-043-175-KYC103-111-185-223-220600-
/O.NEW.KLMK.SV.W.0077.140522T0522Z-140522T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
122 AM EDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...
WESTERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
EXTREME NORTH CENTRAL JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHERN TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 200 AM EDT
* AT 120 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF MADISON TO 10 MILES SOUTH OF
SCOTTSBURG TO SALEM...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LA GRANGE...PROSPECT...NEW CASTLE...BLUE RIVER...OTISCO...BLUE
LICK...SHORTS CORNER...DAISY HILL...NEW PEKIN...NEW MARKET...
MEMPHIS...CHESTNUT HILL...BORDEN...CLARK SIDING...BETHLEHEM...
MARTINSBURG...HIBERNIA...CHARLESTOWN...ROLLING HILLS AND VESTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3840 8513 3830 8545 3833 8601 3835 8603
3842 8603 3842 8610 3857 8624 3854 8552
3858 8520
TIME...MOT...LOC 0521Z 311DEG 33KT 3862 8554 3854 8581
3854 8613
HAIL...1.00IN
WIND...60MPH
$$
AMS1 follow-up statement
055
WWUS53 KLMK 220551
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
151 AM EDT THU MAY 22 2014
INC175-220600-
/O.CAN.KLMK.SV.W.0077.000000T0000Z-140522T0600Z/
WASHINGTON IN-
151 AM EDT THU MAY 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WASHINGTON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3840 8513 3830 8545 3833 8591 3854 8558
3854 8552 3858 8520
TIME...MOT...LOC 0550Z 311DEG 33KT 3844 8528 3836 8555
3837 8587
$$
INC019-043-KYC103-111-185-223-220600-
/O.CON.KLMK.SV.W.0077.000000T0000Z-140522T0600Z/
FLOYD IN-CLARK IN-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-
151 AM EDT THU MAY 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HENRY...SOUTHERN TRIMBLE...OLDHAM...EXTREME NORTH CENTRAL
JEFFERSON...SOUTHEASTERN CLARK AND NORTHEASTERN FLOYD COUNTIES UNTIL
200 AM EDT...
AT 148 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF LA GRANGE TO PROSPECT TO 7 MILES
NORTHWEST OF NEW ALBANY...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED ESTIMATED WIND GUSTS OF
55-60 MPH NEAR SELLERSBURG INDIANA.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PROSPECT...NEW CASTLE...BUCKNER...CEMENTVILLE...WATSON...
BROWNSBORO...TARASCON...LIRO...JERICHO...PARK LAKE...UTICA...
CENTERFIELD...ORCHARD GRASS HILLS...CRESTWOOD...SMITHFIELD...
BALLARDSVILLE...PEWEE VALLEY AND FLOYDSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3840 8513 3830 8545 3833 8591 3854 8558
3854 8552 3858 8520
TIME...MOT...LOC 0550Z 311DEG 33KT 3844 8528 3836 8555
3837 8587
HAIL...1.00IN
WIND...60MPH
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 1:13 AM EDT, 9 minutes earlier.
Area forecast discussion, May 22, 1:13 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 113 AM EDT Thu May 22 2014 ...Updated Aviation Discussion... .SHORT TERM (Now through Thursday Night)... Issued at 255 PM EDT Wed May 21 2014 ...Severe Storms with Strong Wind Gusts Possible This Evening... Storms are firing this afternoon over north central Indiana and are heading quickly to the southeast. Recent AMDAR sounding from SDF shows strong cap still in place over the Ohio Valley. However this cap is expected to weaken over the next few hours, allowing storms to our north to make it into southern Indiana and north central Kentucky this evening. The storms should develop further across Indiana and Ohio late this afternoon and possibly gel into a linear MCS that would dive southeastward. As a result, strong gusty winds will be the main threat with the storms, with large hail in the strongest storms also possible. The best chances for storms will be between 5pm and 11pm from southern Indiana into north central Kentucky, though that timing could change if a bowing squall line forms and brings convection south more quickly. The storms should weaken and be shunted more to the east as they attempt to cross Kentucky and run into more persistent capping associated with an upper ridge centered over the lower Mississippi Valley and Gulf states. Behind the evening storms, scattered showers and thunderstorms will be possible through the night as we remain slightly unstable and a cold front approaches from the northwest, reaching the Ohio River around dawn. Any overnight activity is not expected to be severe. Thursday the cold front will drop from the Ohio River to just north of the Tennessee border. Scattered afternoon thunderstorms will likely pop over southern Kentucky as a result. A few storms could reach severe limits with gusty winds and perhaps some hail. Any storms in the south Thursday afternoon will dissipate quickly with sunset, leaving us with quiet conditions for the rest of Thursday night. .LONG TERM (Friday through Wednesday)... Issued at 300 PM EDT Wed May 21 2014 The 12 UTC models are in reasonable agreement thru the forecast period showing a rather meridional 500 mb pattern with a trough over the northeast U.S., ridge in the Plains states, and trough over the western states. This pattern is forecast to shift slowly east during the period. There are, however, evolutionary differences that show up with the western trough/upper low as it heads east into the Plains next week, which has an effect on precipitation chances by mid next week over the Ohio Valley. At the start of the period on Friday, the surface front should be over TN, which will bring in cooler and less humid air courtesy of surface high pressure to our north. Dry weather is expected with highs in the mid 70s over the Bluegrass to around 80 in west and southwest sections of central KY. The high pressure center will keep fair weather entrenched over south-central IN and central KY for much of the Memorial Day weekend. Saturday will be dry with continued relatively low humidity values with afternoon highs in the upper 70s east to lower 80s west after morning lows in the 50s in most locations. On Sunday, the 500 mb ridge axis over the nation's midsection will slowly push east causing the surface high to move to our east. As a result, warmer and gradually more humid air will begin to move in Sunday afternoon and especially Monday (Memorial Day). Models hint that a little more moisture could try to move through the ridge into the lower Ohio Valley Sunday afternoon/evening, but will maintain a dry forecast at this time. Highs Sunday will be in the 80s, while temperatures Monday afternoon should peak in the upper 80s in many areas and perhaps touch 90 in some spots as humidity levels rise as well. It will be a very summerlike holiday. After Monday, the trough/upper low to our west shows more discrepancy in the models, particularly in the 12z GFS. The GFS again tries to drop the low from the central Plains to the lower Mississippi Valley as it swings another strong shortwave south out of Canada into the eastern Great Lakes. This model scenario has been fluctuating the last few runs. On the other hand, the 12z runs of the Canadian GEM and ECMWF are more consistent with themselves and each other, keeping the low moving slowly east as it becomes cut off from the main flow aloft farther north. This scenario is favored and would result in an increasing chance of showers and thunderstorms over our western forecast area by Tuesday afternoon, with better rainfall coverage potentially Wednesday and Thursday (especially afternoons and evenings) when the upper low should be just to our west with a persistent moist southerly flow ahead of it (assuming a correct ECMWF solution). Going with this scenario implies slightly cooler high temperatures by the middle of next week due to more clouds and rainfall. Nevertheless, it will remain rather humid during this time frame. && .AVIATION (06Z TAF Update)... Updated at 110 AM EDT Thu May 22 2014 A complex of thunderstorms will move across southern Indiana and eventually the northern Bluegrass Region during the early morning hours. BWG will have mostly clear skies and VFR TAFs overnight and through Thursday morning. By afternoon isolated thunderstorms may affect BWG. However, confidence and coverage of storms is limited, and will keep thunderstorms out of the BWG TAF through late Thursday. For SDF, feel that the bulk of these thunderstorms will stay north of the terminal. If any convection does affect SDF it will be a pop-up storm of a scattered nature. Scattered thunderstorms will affect LEX from time to time through the early morning hours. Attempting to time individual storms into LEX will be difficult, but the best opportunity for storms in LEX will be between 7 and 10z. Outside of any convection, VFR conditions are anticipated. Surface winds will stay light from the southwest through 12z, then will veer to northwesterly at around 5 to 10 mph by around 18z this afternoon. By midnight light northeasterly winds of around 5kt will develop. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........13 Long Term.........TWF Aviation..........
Hazardous weather outlook, May 21, 11:22 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1122 PM EDT WED MAY 21 2014 INZ076>079-083-084-090>092-KYZ025-028>043-045>049-053>057-065>067- 230330- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- HARRISON IN-FLOYD IN-CLARK IN-MEADE KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-TAYLOR KY-CASEY KY-LINCOLN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...CORYDON...NEW ALBANY...JEFFERSONVILLE... BRANDENBURG...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND... CAMPBELLSVILLE...LIBERTY...STANFORD 1122 PM EDT WED MAY 21 2014 /1022 PM CDT WED MAY 21 2014/ ...SEVERE THUNDERSTORM WATCH 169 IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. THE STRONGEST STORMS MAY PRODUCE HAIL...HEAVY RAINFALL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ADDITIONAL STORMS ARE POSSIBLE THURSDAY AFTERNOON...MAINLY SOUTH OF THE BLUEGRASS PARKWAY. A FEW OF THE STORMS MAY BE STRONG...WITH GUSTY WINDS AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SEVERE WEATHER OBSERVED THROUGH THURSDAY TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ089-KYZ023-024-026-027-061>064-070>078-081-082-230330- PERRY IN-HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG... BEAVER DAM...LEITCHFIELD...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE... GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN... BURKESVILLE...ALBANY 1022 PM CDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AS A COLD FRONT SAGS INTO SOUTH CENTRAL KENTUCKY. A FEW OF THE STORMS MAY BE STRONG...WITH GUSTY WINDS AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SEVERE WEATHER OBSERVED THROUGH THURSDAY TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13/TWF/RAS
In the hours before
Special weather statement, May 21, 11:48 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1148 PM EDT WED MAY 21 2014
KYZ036-037-220415-
HARRISON KY-SCOTT KY-
1148 PM EDT WED MAY 21 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL WILL MOVE SOUTHEAST INTO NORTHEASTERN SCOTT AND
HARRISON COUNTIES IN KENTUCKY...
AT 1146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF WILLIAMSTOWN...AND MOVING
SOUTHEAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HINTON AND STONEWALL...
RUTLAND AND RENAKER...
ALBERTA AND DAVIS...
CONNERSVILLE AND LEES LICK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3841 8426 3828 8447 3843 8464 3850 8456
3851 8452 3852 8449 3853 8449 3854 8448
3854 8443
TIME...MOT...LOC 0347Z 317DEG 34KT 3853 8459
JSDSpecial weather statement, May 22, 12:00 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1200 AM EDT THU MAY 22 2014
INZ091-092-KYZ030-220430-
CLARK IN-FLOYD IN-JEFFERSON KY-
1200 AM EDT THU MAY 22 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 40 MPH WINDS...
AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NEW ALBANY...AND MOVING SOUTHEAST AT 45
MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ST. MATTHEWS...
SHIVELY...
PROSPECT...
OKOLONA...
LYNDON...
CLARKSVILLE AND WATSON...
OAK PARK AND UTICA...
LOUISVILLE BOWMAN FIELD...
FISHERVILLE...
THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
0 AND 8.
THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
118 AND 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3834 8558 3834 8556 3832 8552 3829 8547
3827 8541 3823 8541 3808 8561 3809 8571
3832 8598 3846 8585
TIME...MOT...LOC 0359Z 305DEG 38KT 3833 8581
AMSSpecial weather statement, May 22, 12:15 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1215 AM EDT THU MAY 22 2014
KYZ036-037-042-220445-
BOURBON KY-HARRISON KY-SCOTT KY-
1215 AM EDT THU MAY 22 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL WILL MOVE SOUTHEAST INTO BOURBON COUNTY KENTUCKY...
AT 1209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF CYNTHIANA...AND MOVING
SOUTHEAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PARIS...
CYNTHIANA...
KISERTON AND SHAWHAN...
CURRENTSVILLE AND BRENTSVILLE...
BLACKS CROSSROADS...
ESCONDIDA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3810 8424 3833 8451 3846 8433 3828 8411
3828 8412 3826 8409 3823 8406
TIME...MOT...LOC 0414Z 312DEG 38KT 3833 8434
JSDSpecial weather statement, May 22, 12:52 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1252 AM EDT THU MAY 22 2014
INZ076>079-092-KYZ031-032-220535-
CLARK IN-JEFFERSON IN-OLDHAM KY-ORANGE IN-SCOTT IN-TRIMBLE
KY-WASHINGTON IN-
1252 AM EDT THU MAY 22 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 40 MPH WINDS...
AT 1246 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
SEYMOUR TO 8 MILES WEST OF SCOTTSBURG TO BEDFORD...AND MOVING
SOUTHEAST AT 35 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SCOTTSBURG...
SALEM...
MADISON...
WOOSTER AND VIENNA...
DUPONT AND LEIPSIC...
LANCASTER AND FIVE POINTS...
WIRT AND MIDDLEFORK...
THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 16 AND 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3891 8520 3873 8520 3870 8522 3874 8526
3873 8532 3866 8526 3845 8547 3850 8628
3869 8642 3869 8632 3876 8629 3879 8620
3877 8614 3878 8608 3877 8595 3873 8588
3881 8579 3883 8573 3883 8562 3892 8554
TIME...MOT...LOC 0452Z 300DEG 29KT 3890 8569 3866 8587
3885 8640
AMSLocal storm report, May 22, 1:16 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
116 AM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL 8 N SALEM 38.72N 86.10W
05/22/2014 E0.88 INCH WASHINGTON IN TRAINED SPOTTER
ALSO ESTIMATED 40 MPH WINDS.
&&
EVENT NUMBER LMK1400590
MRCLocal storm report, May 22, 1:22 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
122 AM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM TSTM WND DMG SCOTTSBURG 38.69N 85.78W
05/22/2014 SCOTT IN LAW ENFORCEMENT
TREES DOWN COUNTYWIDE.
&&
EVENT NUMBER LMK1400591
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:00 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 30 min |
| May 21, 8:15 PM EDT | Flash Flood Warning | LMK | Henry, Trimble | 3 hr |
| May 21, 8:15 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Shelby | 30 min |
| May 21, 8:20 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby, Spencer | 30 min |
| May 21, 8:35 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Garrard, Jessamine, Madison, Woodford | 30 min |
| May 21, 8:37 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Shelby, Woodford | 28 min |
| May 21, 8:40 PM EDT | Special Weather Statement | LMK | Clark, Fayette | 45 min |
| May 21, 8:42 PM EDT | Areal Flood Advisory | LMK | Fayette, Franklin, Scott, Woodford | 3 hr |
| May 21, 8:51 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Boyle, Garrard, Jessamine, Mercer, Nelson and 3 more | 29 min |
| May 21, 8:56 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Garrard, Jessamine, Madison | 29 min |
| May 21, 9:09 PM EDT | Areal Flood Advisory | LMK | Henry, Oldham, Shelby, Trimble | 3 hr |
| May 21, 9:16 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Lincoln, Madison | 29 min |
| May 21, 9:31 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln, Marion | 29 min |
| May 21, 9:34 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 21 min |
| May 21, 9:54 PM EDT | Special Weather Statement | LMK | Shelby, Spencer | 31 min |
| May 21, 10:01 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Spencer | 29 min |
| May 21, 11:48 PM EDT | Special Weather Statement | LMK | Harrison | 27 min |
| May 22, 12:00 AM EDT | Special Weather Statement | LMK | Jefferson | 30 min |
| May 22, 12:15 AM EDT | Special Weather Statement | LMK | Bourbon, Harrison | 30 min |
| May 22, 12:52 AM EDT | Special Weather Statement | LMK | Trimble | 43 min |
| May 22, 1:03 AM EDT | Severe Thunderstorm Warning | LMK | Trimble | 42 min |
| May 22, 1:45 AM EDT | Special Weather Statement | LMK | Jefferson, Shelby, Spencer | 45 min |
| May 22, 2:04 AM EDT | Special Weather Statement | LMK | Henry, Oldham, Trimble | 31 min |
| May 22, 2:19 AM EDT | Special Weather Statement | LMK | Anderson, Franklin | 26 min |
| May 22, 3:13 AM EDT | Special Weather Statement | LMK | Jefferson | 42 min |
| May 22, 3:52 AM EDT | Severe Thunderstorm Warning | LMK | Meade | 28 min |
| May 22, 4:19 AM EDT | Special Weather Statement | LMK | Meade | 46 min |
| May 22, 4:36 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin, Meade | 29 min |
| May 22, 4:58 AM EDT | Special Weather Statement | LMK | Meade | 32 min |
| May 22, 5:01 AM EDT | Severe Thunderstorm Warning | LMK | Hardin, Meade | 19 min |
| May 22, 5:14 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Larue, Nelson | 31 min |
| May 22, 5:16 AM EDT | Special Weather Statement | LMK | Breckinridge | 44 min |
| May 22, 5:37 AM EDT | Severe Thunderstorm Warning | LMK | Green, Larue, Marion, Nelson, Taylor | 28 min |
| May 22, 5:56 AM EDT | Special Weather Statement | LMK | Grayson, Hardin | 29 min |
| May 22, 6:02 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Green, Marion, Taylor | 28 min |
| May 22, 6:25 AM EDT | Special Weather Statement | LMK | Edmonson, Grayson, Hart | 30 min |
| May 22, 6:27 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Russell, Taylor | 28 min |
| May 22, 6:50 AM EDT | Special Weather Statement | LMK | Barren, Edmonson, Hart | 30 min |
| May 22, 6:55 AM EDT | Severe Thunderstorm Warning | LMK | Casey, Russell | 20 min |
| May 22, 7:23 AM EDT | Special Weather Statement | LMK | Metcalfe | 22 min |
| May 22, 7:43 AM EDT | Special Weather Statement | LMK | Cumberland | 32 min |
| May 22, 3:56 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Warren | 29 min |
| May 22, 4:28 PM EDT | Special Weather Statement | LMK | Barren | 27 min |
| May 22, 4:54 PM EDT | Special Weather Statement | LMK | Allen, Monroe | 31 min |
| May 22, 5:05 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren | 30 min |
| May 22, 5:18 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 32 min |
| May 22, 5:31 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 29 min |
| May 22, 6:37 PM EDT | Special Weather Statement | LMK | Allen | 33 min |
| May 21, 8:28 PM EDT | Special Weather Statement | LMK | Clark, Scott | 32 min |
| May 21, 8:45 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Washington | 30 min |
| May 21, 9:07 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd | 28 min |
| May 22, 1:53 AM EDT | River Flood Advisory | LMK | Jefferson, Scott | 36 hr |
| May 22, 1:54 AM EDT | River Flood Advisory | LMK | Harrison, Washington | 36 hr |
| May 22, 2:35 AM EDT | Special Weather Statement | LMK | Orange, Washington | 45 min |
| May 22, 2:39 AM EDT | Severe Thunderstorm Warning | LMK | Dubois, Orange, Washington | 31 min |
| May 22, 2:57 AM EDT | Severe Thunderstorm Warning | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Orange and 1 more | 28 min |
| May 22, 3:25 AM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Perry | 30 min |
| May 22, 4:05 AM EDT | Special Weather Statement | LMK | Dubois | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.